MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED34-I10T2-US
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Insufficient Information (4580)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hospital initially believed that the sharp object sticking out of the pentax medical video duodenoscope biopsy port originated from the sphincterotome, and after further review, they feel stronger that the sharp object is in fact from the sphincterotome as communicated to our pentax medical regional sales representative.This sharp portion of the sphincterotome is what the user pricked her finger on and the sharp object is not being returned to pentax medical for evaluation.(b)(4).
 
Event or Problem Description
Pentax medical was made aware of a complaint that occurred in the operating room after the completion of a procedure in the united states.The reported complaint was that after the successful completion of an ercp(endoscopic retrograde cholangiopancreatography) procedure performed on (b)(6) 2021, a nurse pricked her finger on a sharp object sticking out of the pentax medical video duodenoscope, model ed34-i10t2, serial number (b)(4).Based on additional details provided by the pentax sales rep via phone on 26-jan-2021, although no blood was noted, the nurse did go to the emergency room for evaluation after being pricked by the sharp object.During the ercp procedure a dilation balloon catheter and sphincterotome were used for a sphincterotomy, both unknown make, model, and lot numbers.The hospital initially believed that the sharp object sticking out of the pentax medical video duodenoscope biopsy port originated from the sphincterotome, and after further review, they feel stronger that the sharp object is in fact from the sphincterotome as communicated to our pentax medical regional sales representative.This sharp portion of the sphincterotome is what the user pricked her finger on.The sharp portion of the sphincterotome is not being returned to pentax medical for evaluation.The pentax medical video duodenoscope demo unit, model ed34-i10t2, serial number (b)(4) was returned on 19-jan-2021 and evaluated on 22-jan-2021, and the unit passed all function testing.On 29-jan-2021, a device history record(dhr) review for model ed34-i10t2, serial number (b)(4) was performed under ivai-21-010072, the dhr review confirmed the endoscope was manufactured on 10-jan-2020 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 10-jan-2020.Pentax medical video duodenoscope, model ed34-i10t2, serial number (b)(4), has been routinely serviced at a pentax facility since the device was put into service on 28-aug-2020 as a demo device.
 
Additional Manufacturer Narrative
Evaluation summary: the complaint is not caused by a failure of the pentax equipment, but by the devices used in combination.Additional information h6: coding changed based on the investigation result.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key11325545
Report Number9610877-2021-00035
Device Sequence Number19693791
Product Code FDT
UDI-Device Identifier04961333240135
UDI-Public04961333240135
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberED34-I10T2-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale